Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 312, NWS Fort Worth, TX

June 25, 2004Hood County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 25, 2004, 3:15 PM CDT for Hood County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 25, 2004, 3:15 PM CDT (20:15 UTC)
Expired
Jun 25, 2004, 4:00 PM CDT
In force
45 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Hood County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 52 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Sill, OK (KFSI), launched 12:00Z, 8.3 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Sill, OK at 12:00Z on 2004-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 66 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Sill, OK at 12:00Z on 2004-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 425 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
66 J/kg
Mixed-layer CIN
-175 J/kg
Mixed-layer LCL
1591 m above ground
0-6 km bulk shear
140 kt
0-1 km storm-relative helicity
425 m²/s²
0-3 km storm-relative helicity
415 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.8

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:45 PM CDT, 30 minutes earlier.

Area forecast discussion, Jun 25, 2:45 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
245 PM CDT FRI JUN 25 2004

.SHORT TERM...
CURRENTLY...COUPLE OF CLUSTERS OF STORMS WITH LOCALLY HEAVY RAINFALL
OCCURRING OVER N TX. ONE WAS FROM THE METROPLEX/NWD TO NEAR DECATUR
AND GAINESVILLE...THE OTHER WAS OVER SW ZONES IN THE VCNTY OF
LAMPASAS...GATESVILLE AND KILLEEN. THESE WERE GENERATED IN AREA OF
WEAK CONVERGENCE ALONG A STALLED FRONT W/NW OF D/FW AND ON W SIDE OF
WEAK MID LVL LOW CENTERED OVER SC TX...WHICH HAS CREATED A QUASI-
DEFORMATION ZONE WITH SOME QC VECTOR CONVERGENCE IN THE MID LVLS
OVER N TX.

AREA TO REMAIN UNDER INFLUENCE OF THESE FEATURES THROUGH THE WEEKEND
WITH SHORT RANGE MODELS HAVING ALL KINDS OF TROUBLE WITH WHERE
RAIN/STORMS WILL DEVELOP AND BE MOST NUMEROUS. WITH MARGINAL
CONFIDENCE AT BEST...WILL FIELD BEST POPS SE 1/2 OF N TX WHERE
DEEPER MOISTURE AND BETTER INSTABILITIES SHOULD RESIDE AND WHERE
OUTFLOW INTERACTIONS SHOULD BE MOST NUMEROUS. DUE TO THE WEAK MID
LVL FLOW/SHEAR EXPECTED...STORM MOTIONS SHOULD BE SLOW/SPORADIC/AND
PROPAGATION-BASED...RESULTING IN LOCALLY HEAVY RAINFALL EACH AFTN.
THIS WILL BE INDICATED IN THE FCST AND WILL FOREGO ANY FLASH FLOOD
WATCH ISSUANCE ATTM WITH UNCERTAINTIES ABOUND. A WATCH COULD BE
NEEDED OVER THE WEEKEND...BUT PLAYING IT BY EAR FOR NOW.
ACTIVITY SHOULD DECREASE IN COVERAGE/INTENSITY EACH NIGHT WITH LOSS
OF HEATING. FRONT SLOWLY MIGRATES BACK NWD TO THE RED RIVER BY SUN
NIGHT...AS MID LVL LOW SHEARS/WEAKENS WHILE BEING ABSORBED INTO THE
WESTERLIES FURTHER NORTH. WILL HOLD TO LOWER POPS BY THEN.

TEMPS ALSO A CRAP SHOOT AS CLOUD COVER/RAINFALL WILL HAVE AFFECTS
EACH DAY...BUT WHERE? A COMPROMISE OF MOS NUMBERS LOOKS GOOD.

.LONG TERM...
MODEL DISPARITIES CONTINUE THROUGHOUT NEXT WEEK. GFS WANTS TO KEEP A
DISTURBED...WEAK MID LVL TROUGHING PATTERN WITH QPF ALL OVER THE
PLACE. UKMET/ECMWF TREND MORE TO MID LVL RIDGING BACK OVER AT LEAST
THE ERN 1/2 OF TX AS GT LAKES CYCLONE RETREATS NWD THROUGH
MID-LATE NEXT WEEK. LEANING WITH THE LATTER WITH MORE DIURNAL...
MAINLY ISOLATED ACTIVITY WITH TEMPS RISING BACK AROUND 90 EAST/LOWER
90S WEST...BUT STILL NEARLY A CATEGORY BELOW CLIMO FOR LATE JUNE
OVER N TX.

.PRELIMINARY TEMPS/POPS...
DALLAS-FT. WORTH, TX   70  86  71  86 /  20  40  20  30
WACO, TX               71  86  71  88 /  40  40  20  40
PARIS, TX              68  84  69  85 /  30  40  20  40
DENTON, TX             68  86  68  86 /  20  30  20  30
MCKINNEY, TX           69  85  69  86 /  20  40  20  30
DALLAS, TX             70  86  71  86 /  20  40  20  30
TERRELL, TX            71  84  71  85 /  30  40  30  40
CORSICANA, TX          72  84  72  86 /  40  50  30  50
TEMPLE, TX             72  85  72  88 /  50  50  30  40
&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
&&

05/
Hazardous weather outlook, Jun 25, 12:10 PM CDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1210 PM CDT FRI JUN 25 2004

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-252100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
1210 PM CDT FRI JUN 25 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WITH DAMAGING WINDS
TO 60 MPH...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL TO
BETWEEN 1 TO 2 INCHES. SCATTERED THUNDERSTORMS WILL CONTINUE
DEVELOPING AS DAYTIME HEATING AND INSTABILITY INCREASE SOUTH OF A
STATIONARY FRONT EXTENDING FRONT NEAR ABILENE...TO JACKSBORO...TO
GAINESVILLE...ALONG WITH WEAK UPPER DISTURBANCE LOCATED OVER THE
REGION. STORMS SHOULD DIMINISH IN COVERAGE AND INTENSITY BY SUNSET
AS HEATING IS LOST.

.DAYS TWO THROUGH SEVEN...
THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS SATURDAY
THROUGH NEXT THURSDAY. A SERIES OF WEAK UPPER AIR DISTURBANCES WILL
INTERACT WITH A NEARLY STATIONARY SURFACE FRONT AND A MOIST
...UNSTABLE ENVIRONMENT TO PRODUCE THUNDERSTORMS PERIODICALLY
THROUGH MUCH OF NEXT WEEK. THE MAIN THREATS FROM THESE STORMS WILL
BE LIGHTNING AND LOCALLY HEAVY RAINFALL.

.SPOTTER CALL TO ACTION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE NEEDED THROUGH EARLY EVENING OVER
ALL OF NORTH TEXAS.

05/

In the hours before

Special weather statement, Jun 25, 2:15 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
215 PM CDT FRI JUN 25 2004

TXZ102-103-118-252015-
DENTON-TARRANT-WISE-
215 PM CDT FRI JUN 25 2004

...SIGNIFICANT WEATHER UPDATE...

AT 215 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A CLUSTER
OF THUNDERSTORMS WITH HEAVY RAINFALL...4 MILES NORTHWEST OF HASLET...
OR 9 MILES NORTHEAST OF EAGLE MOUNTAIN...MOVING SLOWLY SOUTHWEST AT
5 MPH.

HASLET...AVONDALE...AND EAGLE MOUNTAIN LAKE...ARE IN THE PATH OF
THIS STORM.

VERY HEAVY RAIN...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH ARE
LIKELY WITH THIS STORM.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREA SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT. TURN AROUND...DONT DROWN.

25
Special weather statement, Jun 25, 2:17 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
217 PM CDT FRI JUN 25 2004

TXZ156-157-252015-
CORYELL-LAMPASAS-
217 PM CDT FRI JUN 25 2004

...SIGNIFICANT WEATHER UPDATE...

AT 217 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM 4 MILES SOUTHWEST OF EVANT...MOVING SOUTHWEST AT
5 MPH.

ADAMSVILLE...AND HIGHWAY 281 BETWEEN ADAMSVILLE AND EVANT...ARE IN
THE PATH OF THIS STORM.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM. MOVE INSIDE A SAFE SHELTER IF THE STORM APPROACHES YOUR
LOCATION.
Special weather statement, Jun 25, 3:02 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
302 PM CDT FRI JUN 25 2004

TXZ143-252100-
HAMILTON-
302 PM CDT FRI JUN 25 2004

...SIGNIFICANT WEATHER UPDATE...

AT 302 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM 11 MILES SOUTH OF HAMILTON. THE STORM WAS
BUILDING TO THE NORTH AT 10 MPH.

CARLTON...HAMILTON...HICO...LANHAM AND OLIN ARE IN THE PATH OF THIS
STORM.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 1:43 PM CDTFlash Flood WarningFWDDenton2 hr
Jun 25, 4:05 PM CDTSevere Thunderstorm WarningFWDErath55 min

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.